MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAB
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called and reported that they got hospitalized due to low blood glucose on (b)(6) 2017, with blood glucose of 32 mg/dl at the time of the incident.The customer was priming the pump while connected and gave himself too much insulin.The customer was given glucose tablets to treat.The customer experienced symptoms such as loss of consciousness and stroke.The customer was not wearing the insulin pump during the incident within less than 48 hours.Troubleshooting was not completed.Customer had called earlier with a compromised force sensor alarm and a drive support cap that was sticking out.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Findings: all operating currents are within specification.No unexpected low batt or off no power alarms noted.Unit alarmed compromised force sensor system during basic occlusion test due to loose/protruded drive support disk.Unable to complete functional test including prime test, occlusion test and excessive no delivery alarms test due to compromised force sensor system alarm.Unit received with cracked case on display window corners, minor scratched lcd window, cracked reservoir tube lip, cracked battery tube threads, missing end cap sticker and loose drive support disk.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6630085
Report Number3004209178-2017-54116
Device Sequence Number1083458
Product Code OYC
UDI-Device Identifier00885074419800
UDI-Public(01)00885074419800(017)20091231
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2009
Device Model NumberMMT-722NAB
Device Catalogue NumberMMT-722NAB
Device Lot NumberA1722NAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient Weight215